|HEPB & HIV, but HIV meds only?
Aug 21, 2010
I recently had a liver biopsy and the result is mild hepb:
Liver, native, needle core biopsy, chronic hepatitis with mild activity w/o bridging fibrosis or isgnificant portal fibrosis (grade 2, stage 0) Comment: This adequate needle core biopsy of the liver contains multiple portal triads to examine. The portal triads show very mild expansion by mixed inflammatory infiltrate featuring lymphocytes, plasma cells & scattered eosinophils with mild piecemeal necrosis. The lobules show mild to moderately increased sinusoidal lymphocytic infiltrate with rare eosinophilic hepatocytes indicative of spotty or individual hepatocyte necrosis. There is no significant fatty changes and there is no evidence of cholestasis.
So, I'm off the meds again and my alt/ast are falling below 300 and 100 which I hope will fall even more after climbing over 1900. The truvada/ with whatever additional hiv med has not worked. Nor did the baraclude.
So, now I will be seeing another liver spec. to see what is the recommendation.
Is it possible to simply take some alternative therapy for hepb and take meds for hiv only? Or, simply, hiv meds?
My cd4 was down to 260 and during this last course of six weeks, it went up to 550. My T8 appears to be doing well.
I have started taking B vitamins which actually has given me a better feeling of being able to accomplish something doing the day. I also take milk thistle. I do drink plenty of water and no sodas, my other drink of choice is coffee and I have switched to eating nonprocessed foods and mostly organic food. I am not religious with this, but I would say 80% of the food I eat weekly has no HFCS or hydrogenated oils.
What is the best hospital in the country to obtain hepb/hiv treatment? Thank you!!!
Response from Dr. McGovern
It is reassuring that your biopsy shows mild to moderate disease. I am concerned that you have had a history of a flare of ALT on these medications. Judging from your CD4 cell count, it seems that it would be great if you could go back on ART to attain further immune restoration. However, I wonder if you are having a reaction like "immune reconstitution" with a liver flare related to improved immunity and your underlying HBV infection.
There are basically no data on the treatment of HIV/HBV with pegylated interferon, but I wonder if that might be an option for you. I would use it to induce biochemical improvement of your liver function tests...Then when your liver function tests have declined dramatically, I would then try to re-introduce your HIV medications.
We have tried this approach in the past for our HIV/HCV patients who kept having liver flares on ART. Pegylated interferon led to a rapid biochemical improvement allowing us to dose ART adequately. We published our findings in Clinical Infectious Diseases a few years ago.
HCV transmission question
THANKS THANKS - You helped me to get through
- Is Black Spots A Symptom Of Acute HIV Infection?
- Is Hair Loss An Acute Symptom Of AIDS?
- Is Hair Loss An Acute Symptom Of HIV?
- Probability Of Getting HIV From Blowjob From A Prostitute
- Groin Pain After Swallowing Cum Worried I Have HIV
- Tingling In Feet After Swallowing Sperm Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.